Ask a doctor

After Botox I Get Horrible Headache and Swelling at the Injection Site?

Doctor Answers (6)

Swelling and headache after Botox injection

+1

It is not uncommon to get swelling at the injection sites, which is usually just from fluid being injected. This absorbs within 30 minutes or so. Some patients are sensitive to injections or have mild bruising and can experience swelling for a longer period of time, but that is unusual. 

Occasionally patients complain of swelling or puffiness in the upper eyelids after treatment of the forehead, but this usually is just due to a heaviness of the upper eyelids since the brows aren't lifting as much as they were before treatment. True allergic reactions are possible but extremely rare. 

Temporary headaches after injection are also experienced by a small number of patients. Tylenol usually helps a great deal, and symptoms generally resolve in a few days at the most. 

Jupiter Plastic Surgeon
5.0 out of 5 stars 2 reviews

Headache and botox

+1

headaches occurred in patients treated during the FDA Botox study in both those given the product, as well as those to whom a placebo was administered. The botox might be causing a headache but it is possible that it is the technique. If there is a large volume of fluid injected and if the lining of the bone is touched by the needle, that can cause a soreness for a few days or longer.

It might be worthwhile to try a different provider and see if the technique makes a difference. I have had a patient that says she had a slight feeling of tightness around the area injected in the past with both Botox and Dysport when injected by other doctors. She allowed me to try Xeomin and despite my gentle technique, she developed the same symptoms. They were not bothersome enough to discontinue the treatments every few months as she enjoyed the long term results and was willing to put up with a few days of this unusual feeling. 

 

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and headaches

+1

It's not uncommon to have a (temporary) headache post Botox injection(s) and swelling from the bolus of product should subside within minutes of treatment. Prolonged swelling and/or headaches after treatment aren't common however, and it might be that you need to try a different neuromodulator like Dysport.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Botox, Dysport, Xeomin, headache after injection

+1

A little swelling is normal, but should subside within hours.  Headache is a well-documented possible side effect of Botox injections.  If you haven't already, try Dysport and see if you have a similar reaction.  It will give you the same aesthetic results, but may not give you the horrible headache you are experiencing.  Xeomin is a third neuromodulator you can try.  

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Horrible headache and swelling post Botox

+1

There are other neurotoxins you could try - Dysport and/or Xeomin to see if you have the same response. Headaches after the procedure usually resolve within a day or so, and any swelling should be more like bee stings at the injection sites, that go down within a hour max. If you're having more swelling than this, I'd suggest you see your injector or visit another physician injector for an evaluation, because this wouldn't be a commonplace occurrence.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Headache After Botox

+1

Headache after treatment with Botox is a well known, albeit self limited, temporary side effect.  Swelling at the site of injection typically lasts for a matter of minutes before resolution.  Any prolonged swelling is unusual and most likely technique related.

Web reference: http://www.drprendiville.com/

Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...